VDC-Banner-new_468
zrt-banner2
grassroots-banner

Register / Log in

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

Vertigo linked to vitamin D deficiency

Vertigo can be a terrible affliction. If you have never had it, count yourself lucky. Vertigo is almost a hallucination; it is the sensation that the room is spinning around you or the sensation you are in motion when you are still. Turning the head is usually what triggers it. Episodes of vertigo become more and more likely as you age, especially in women.

You need to be logged in to read the rest of this post. Please log in or become a member.

About John Cannell, MD

Dr. John Cannell is founder of the Vitamin D Council. He has written many peer-reviewed papers on vitamin D and speaks frequently across the United States on the subject. Dr. Cannell holds an M.D. and has served the medical field as a general practitioner, emergency physician, and psychiatrist.

3 Responses to Vertigo linked to vitamin D deficiency

  1. Extremely interesting. Wonder about vitamin K2.

    Vitamin K2 is known to keep Calcium out of arteries.

    Might Vitamin K2 also keep Calcium crystals out of the inner ear?

  2. Low levels of Vitamin D, Vitamin K2, and Magnesium might all cause vertigo.

    See: http://www.vitamindwiki.com/tiki-index.php?page_id=3460

    Note also: some people get vertigo when taking vitamin D without balancing the cofactors of Vitamin K2 and Magnesium

  3. Brant Cebulla says:

    Henry, what is the evidence of people getting vertigo with taking vitamin D? I would be cautious in making that claim if it’s just anecdotal.

    Pills, no matter what’s in them, makes people nauseous and “sick to the stomach.” In a recent randomized controlled trial using vitamin D, a participant dropped out because they said the intervention was making them sick and weak. They were taking placebo.

    Recent PHS II study published in JAMA reported no adverse events like nausea, vomiting, weakness, fatigue, etc in a population of 15,000 taking a daily multivitamin for 10+ years with just about every kind of vitamin and mineral in it, including vitamin D.

Leave a Reply